MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NW ABLATION SYSTEM, US; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NW ABLATION SYSTEM, US; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number NWC1US1N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Heart Block (4444); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the liver ablation procedure, as soon as the unit was turned on, the patient went into heart block.The patients heart stopped beating for seven seconds and then once the machine was turned off, she recovered.So they gave her some medication to try to prevent it from happening again and the second it was turned back on and the medication started to wear off, it happened again.They continued to give the patient medication until it was completed.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.An analysis of the product could not be performed since a physical sample was not received for evaluation.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(6).Date sent: 8/12/2022 additional information was requested and the following was obtained: the unit was a mobile machine.He surgeon was concerned that the issue they were having had something to do with the device.It was concerning because they were no where near the heart with the needle.The patient had no contraindications, no pacemaker or nerve indicators.Yet, every time the equipment was turned on, there was an interruption with the patient's heart.They would administer medication and the patient would recover.Once the machine was started again, the issue repeated.They were able to keep it under control by giving the patient enough medication to complete the procedure.He is unsure if it's related to the neuwave machine or probe and was looking for clarification.Neither of us have ever seen this.Does the patient have any known arrhythmia disorders? did the patient have any previous heart surgeries? why does the surgeon believe that the patient¿s arrhythmia may have been caused or contributed by the ablation system? what is the current status of the ablation system? no know heart arythmia disorders.No known previous heart surgeries.He believes it could have been caused my theachine because it started when it was turned on and stopped when it was turned off.This was attempted twice.The system was a mobile amd should currently be in madison as it was also having pdm issues at another case in the region no issues/errors were seen with this system during this case.The system was performing to specifications.The root cause of the patient event is unknown.System (b)(4) was manufactured in 2019 (over one year ago).A review of manufacturing ncs will not be completed due to the age of this system.The service history was reviewed through a search of complaints for this system.There are no other service events or complaints for this particular issue reported against this system from 7/1/2017 to 7/12/22.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/7/2022.Investigation summary: call home was reviewed for system nm19nea00710 on 6/8/22.A pr15xt, jj22nhb64842, was connected to channel 1 and tested.A 1:00, 95w ablation was completed with no errors.Temperatures averaged 125c (normal temperatures).A 0:57, 65w ablation was completed without error (113c average temperature).A final ablation, 9:03, 65w ablation was completed (115c average temperature).The probe cauterized for 40 seconds then this marked the end of the case.The system returned to neuwave for service and this system passed the functional checkout.Some cosmetic damage was seen to the pdm connector strain relief.This was replaced.System nm19nea00710 was manufactured in 2019 (over one year ago).A review of manufacturing ncs will not be completed due to the age of this system.Service history was reviewed with a complaint search for this system.There are no service events or complaints for this particular issue reported against this system 7/1/2017-7/12/22.No issues/errors were seen with this system during this case.The system was performing to specifications.The root cause of the patient event is unknown.

Brand Name
NW ABLATION SYSTEM, US
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
orla o'mahony
3529 anderson st
madison, WI 53704
6107428552
MDR Report Key14848859
Report Number3008769756-2022-00035
Device Sequence Number17329492
Product Code NEY
UDI-Device Identifier00853719006753
UDI-Public00853719006753
Combination Product (Y/N)N
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNWC1US1N
Device Catalogue NumberNWC1US1N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer07/20/2022
08/30/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date08/12/2022
09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown